Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

June 9, 2012Worcester County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jun 9, 2012, 12:13 AM EDT for Worcester County, Massachusetts. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2012, 12:13 AM EDT (04:13 UTC)
Expired
Jun 9, 2012, 1:00 AM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA

County Worcester County, MA

The radar

The Boston radar (KBOX), 55 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 4.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WWUS81 KBOX 090413
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1213 AM EDT SAT JUN 9 2012

MAZ004-012-090500-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
1213 AM EDT SAT JUN 9 2012

AT 1211 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 3 MILES
SOUTH OF HOLDEN...OR ABOUT 4 MILES NORTHWEST OF WORCESTER...MOVING
SOUTHEAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WEST BOYLSTON...WORCESTER...
  AUBURN...BOYLSTON...SHREWSBURY...NORTHBOROUGH...GRAFTON...
  WESTBOROUGH...NORTHBRIDGE...UPTON...SOUTHBOROUGH AND HOPEDALE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4243 7195 4236 7162 4234 7162 4231 7158
      4233 7154 4233 7148 4227 7151 4226 7158
      4222 7160 4220 7159 4218 7155 4219 7151
      4209 7156 4227 7205

$$

DUNTEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 10:20 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 8, 10:20 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1020 PM EDT FRI JUN 8 2012

.SYNOPSIS...
UNSETTLED WEATHER WILL RETURN AGAIN LATER THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES SOUTH FROM EASTERN CANADA. THIS FRONT
IS EXPECTED TO STALL ALONG OR JUST SOUTH OF THE SOUTH COAST OF NEW
ENGLAND LATE TONIGHT INTO SATURDAY. LOW PRESSURE WILL MOVE ACROSS
WESTERN AND SOUTHERN AREAS SATURDAY AFTERNOON INTO EARLY SUNDAY.
HIGH PRESSURE WILL PUSH ACROSS NEW ENGLAND FROM EASTERN CANADA WITH
DRY AND SEASONABLE WEATHER EARLY NEXT WEEK. THE HIGH WILL ANCHOR
ACROSS THE WESTERN ATLANTIC BY THE MIDDLE OF NEXT WEEK WITH WARMER
TEMPERATURES. A COLD FRONT WILL APPROACH BY LATE WEEK WITH MILD BUT
UNSETTLED CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
10 PM UPDATE...
LATEST MESOANALYSIS CONTINUES TO SHOW AN ENVIRONMENT FAVORABLE FOR
CONVECTION. MID LEVEL LAPSE RATES WERE A LITTLE STEEPER THAN MOIST
ADIABATIC AT -6.5 C/KM AND MOST UNSTABLE CAPES WERE 500+ J/KG WERE
THE EXISTING CONVECTION WAS LOCATED.

DID NOT SEE ANY EVIDENCE ANY SINGLE MODEL WAS HANDLING THE CURRENT
SITUATION PARTICULARLY WELL. THE 08/21Z SREF HAD THE BEST HANDLE
ON THE LOCATION AN TIMING OF THE BAND OF CONVECTION MOVING OFF THE
EAST COAST OF MASSACHUSETTS. MEANWHILE THE 08/22Z HRRR WAS THE
ONLY GUIDANCE SOURCE THAT SEEMED TO BE HANDLING THE MORE
SIGNIFICANT CONVECTION ACROSS NORTHERN NEW ENGLAND WELL. THINKING
SCATTERED SHOWERS WILL PERSIST AS THE AVAILABLE ENERGY GETS USED
UP. ADJUSTED PRECIPITATION CHANCES THIS EVENING INCORPORATING
IDEAS FROM BOTH THE 08/21Z SREF AND 08/22Z HRRR.

TWEAKED TEMPERATURES A BIT TO REFLECT THE LATEST OBSERVATIONS AS
WELL.

PREVIOUS DISCUSSION...

FAVORABLE CONDITIONS FOR THUNDERSTORMS WILL CONTINUE THIS EVENING.
SUNSET WILL MEAN THE LOSS OF HEATING AND THE UPPER JET AXIS
SHIFTS EAST OF US AROUND MIDNIGHT. THE SURFACE COLD FRONT MOVES
THROUGH DURING 00Z-06Z. SO EXPECTING A LINGERING CHANCE OF
SHOWERS/TSTMS DURING THE FIRST PART OF THE NIGHT...FOLLOWED BY
CLEARING SKIES AFTER MIDNIGHT. TEMPERATURES ARE A BLEND OF MOS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY AND SATURDAY NIGHT...
COLD FRONT LINGERS TO OUR SOUTH AND WEST. CONCERN IS FOR
CONVECTION THAT MAY MOVE ALONG/NEAR THE FRONT AND CROSS PART OF
SOUTHERN NEW ENGLAND. MID LEVEL LAPSE RATES FOCUS MORE ON THE
CORRIDOR ACROSS NEW YORK CITY AND NEW JERSEY...POSSIBLY CLIPPING
SOUTHWEST CT. MODEL QPF IS FARTHER NORTH...REACHING TO RI AND
CENTRAL MASS. WE WENT WITH LOW-END CHANCE POPS THROUGH WESTERN
MASS/CT/RI...BUT WITH THE BETTER CHANCES TO OUR SOUTHWEST.

TEMPS ARE A BLEND OF MOS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...

 * SCATTERED SHOWERS LINGERING ACROSS SOUTHERN AREAS SUNDAY.
 * HIGH PRESSURE WILL PREVAIL START OF NEXT WEEK.
 * COLD FRONT WILL SLOWLY MOVE ACROSS LATER NEXT WEEK.

MODEL DISCUSSION AND PREFERENCES...
NEW MODEL GUIDANCE CONTINUES TO SHOW GOOD AGREEMENT INTO EARLY NEXT
WEEK...THEN SOLUTIONS BEGIN TO SHOW WIDE TRACK AND TIMING
DIFFERENCES FOR THE MIDDLE AND LATTER PORTIONS OF THE WEEK. APPEARS
THIS IS MAINLY DUE TO THE MOVEMENT OF UPPER TROUGH IN THE NORTHERN
STREAM AND ITS INTERACTION WITH CUTOFF LOW OVER THE WEST CENTRAL
ATLC. AT THIS POINT...LEANED TOWARD A BLEND OF THE 12Z GFS AND 00Z
ECMWF THROUGH EARLY TUESDAY...THEN BLENDING THESE MODELS WITH THEIR
ENSEMBLE MEANS FOR WEDNESDAY-FRIDAY TO WORK OUT TIMING AND TRACK
DIFFERENCES.  THIS CAME IN RATHER CLOSE TO HPC GUIDANCE.

SUNDAY...
MODELS ARE TENDING TO DRY OUT CONDITIONS ACROSS THE REGION...BUT
WIDELY SCT SHOWERS MAY REDEVELOP ACROSS SW MA/N CENTRAL CT DURING
THE AFTERNOON AS WEAKNESS/LEFTOVER ENERGY FROM STALLED FRONT MAY
ALLOW JUST ENOUGH INSTABILITY TO CAUSE THESE TO FORM.
HOWEVER...QUESTION WILL BE WHETHER THERE IS ENOUGH LOW LEVEL
MOISTURE FOR THIS TO OCCUR. IN ANY EVENT...MAY NOT LAST TOO LONG AS
HIGH PRES BUILDS OUT OF EASTERN CANADA. EXPECT LIGHT WINDS AS THE
HIGH MOVES S...WITH SEA BREEZES DURING THE AFTERNOON WHERE TEMPS
WILL BE A BIT COOLER. EXPECT HIGHS IN THE LOWER-MID 70S ALONG THE
COAST TO AROUND 80 INLAND.

MONDAY-TUESDAY...
HIGH PRES WILL SETTLE ACROSS THE REGION DURING MONDAY...THEN SLIP
DOWN THE COAST ON TUESDAY. THIS WILL BRING A LOT OF SUNSHINE AND
SEASONABLE TEMPS. A CONTINUED LIGHT ONSHORE WIND WILL KEEP TEMPS A
BIT COOLER ACROSS EASTERN AREAS ON MONDAY...BUT WILL SHIFT TO S ON
TUESDAY FOR MODERATING TEMPS. CLOUDS AND A FEW WIDELY SCT SHOWERS
MAY START TO PUSH INTO CENTRAL AND WESTERN AREAS TUESDAY NIGHT WELL
AHEAD OF APPROACHING FRONT.

WEDNESDAY-THURSDAY...
APPROACHING FRONT MOVING OUT OF THE OHIO VALLEY AND APPALACHIANS
LOOKS TO SLOW DOWN WITH CUTOFF BLOCKING LOW OVER THE WEST CENTRAL
ATLANTIC. TIMING AND TRACK OF THIS FRONT IS STILL IN QUESTION...
THOUGH DOES APPEAR THAT UNSETTLED CONDITIONS WILL MOVE IN FROM W-E
DURING WEDNESDAY AND WILL LINGER THROUGH A GOOD PORTION OF THURSDAY.
INSTABILITY WILL ALSO INCREASE ESPECIALLY ON THURSDAY AS THE FRONT
SLOWLY PUSHES CLOSER TO NEW ENGLAND. HAVE MENTIONED ISOLD TSTMS LATE
WED/WED NIGHT...SCT SHOWERS/TSTMS ON THURSDAY. ALSO NOTING ONE OR
TWO WEAK LOW PRES WAVES MOVING ALONG THIS STALLED FRONT...THOUGH
MODELS HAVE DIFFICULTY WITH THE TRACK. COULD SEE SOME ENHANCED
PRECIP WITH THIS WAVES ESPECIALLY WED NIGHT INTO THU.

FRIDAY...
MODELS CONTINUE WITH WIDE SOLUTIONS DURING THIS TIMEFRAME SO LOW
CONFIDENCE ON THIS PORTION OF THE FORECAST. FOR NOW...HAVE TRENDED
FOR SLOWLY IMPROVING CONDITIONS FROM NW-SE.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT...MODERATE CONFIDENCE.
VFR IN GENERAL...BUT WITH AREAS OF MVFR IN LOW CLOUDS/FOG AFTER
MIDNIGHT...AND AREAS OF IFR AROUND THE ISLANDS AND SE MA AND
POSSIBLY PARTS OF THE CT VALLEY. BRIEF LOCAL MVFR-IFR CIGS/VSBYS
WITH ANY SCT SHOWERS/TSTMS THROUGH 03Z-04Z.

SATURDAY...MODERATE TO HIGH CONFIDENCE.
VFR WITH PARTLY TO MOSTLY CLEAR SKIES IN SRN NH AND EASTERN MASS.
VFR WITH CLOUDS AND SCATTERED SHOWERS ESPECIALLY IN THE AFTERNOON
IN WESTERN MASS AND CT-RI.

SATURDAY NIGHT...MODERATE CONFIDENCE
VFR WITH AREAS OF IFR IN FOG AND LOW CLOUDS LATE.

KBOS TAF...MODERATE TO HIGH CONFIDENCE.
VFR. MAIN AREAS OF STRONG CONVECTION HAVE PASSED THE AIRPORT AS OF
10 PM THIS EVENING. STILL MONITORING CONVECTION ACROSS NH...BUT
THIS LOOKS LIKE IT WILL REMAIN WELL NORTH OF THE TERMINAL. LOW
CONFIDENCE FOG POTENTIAL...THERE WILL BE SOME FOG AROUND THE
REGION BUT HARD TO PINPOINT IT AT THE TERMINAL. ANY THAT DOES
OCCUR COULD BRING IFR VSBYS LATE TONIGHT...DISSIPATING BY 8 AM.

KBDL TAF...HIGH CONFIDENCE.
MAINLY VFR...WITH A CHANCE OF IFR IN PATCHY FOG LATE TONIGHT.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...MODERATE TO HIGH CONFIDENCE. MAY SEE LOCAL MVFR CIGS/VSBYS
AT TIMES IN WIDELY SCT SHOWERS/ISOLD TSTMS ACROSS SW MA/N CENTRAL CT
FROM LATE MORNING INTO LATE AFTERNOON.

MONDAY-TUESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS.

WEDNESDAY...MODERATE CONFIDENCE. MAINLY VFR CONDITIONS TO
START...THEN MAY LOWER TO LOCAL MVFR CIGS/VSBYS IN SCT SHOWERS/ISOLD
TSTMS FROM W-E LATE WED MORNING-WED AFTERNOON AND CONTINUING WED
NIGHT.

&&

.MARINE...
HIGH CONFIDENCE WINDS REMAIN BELOW 25 KNOTS AND SEAS REMAIN BELOW 5
FEET THROUGH SATURDAY NIGHT. AREAS OF FOG MAY BE LOCALLY DENSE...
ESPECIALLY SATURDAY MORNING. SCATTERED THUNDERSTORMS POSSIBLE THIS
EVENING WITH LIGHTNING AND GUSTY WINDS. SCATTERED THUNDERSTORMS
POSSIBLE AGAIN ON THE WATERS SOUTH OF RI SATURDAY AFTERNOON AND
NIGHT...ALTHOUGH MOST OF THAT ACTION WILL PASS TO THE SOUTHWEST.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY-TUESDAY...
HIGH CONFIDENCE. SHOWERS AND THUNDERSTORMS MAY IMPACT VSBYS AND
CAUSE GUSTY WINDS SUNDAY MORNING-AFTERNOON ACROSS THE SOUTHERN
WATERS. OTHERWISE...EXPECT CONDITIONS TO REMAIN BELOW SMALL CRAFT
CRITERIA AS HIGH PRESSURE BUILDS ACROSS THE WATERS MONDAY-TUESDAY.

WEDNESDAY...
MODERATE CONFIDENCE. WINDS BECOME S-SW BUT SHOULD REMAIN BELOW SMALL
CRAFT CRITERIA. MAY SEE BRIEF INCREASE IN SEAS TO AROUND 5 FT ON THE
SOUTHERN WATERS. EXPECT LOWER VSBYS AND GUSTY WINDS WITHIN ANY
THUNDERSTORMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...BELK/WTB
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...BELK/WTB/EVT
MARINE...WTB/EVT
Hazardous weather outlook, Jun 8, 4:13 PM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT FRI JUN 8 2012

MAZ002>004-008>010-026-NHZ011-012-015-092015-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
413 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS THIS EVENING MAY BE STRONG ENOUGH TO PRODUCE
HAIL AND/OR STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005>007-011>024-RIZ001>008-092015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
413 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY A FEW THUNDERSTORMS THIS EVENING MAY
BE STRONG ENOUGH TO PRODUCE HAIL AND/OR STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-092015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
413 PM EDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY A FEW THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY BE STRONG ENOUGH TO PRODUCE HAIL AND/OR STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 8, 6:52 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             DORCHESTER              42.28N  71.08W
06/08/2012  M0.75 INCH       SUFFOLK            MA   AMATEUR RADIO

            AMATEUR RADIO

0528 PM     TSTM WND DMG     SOMERVILLE              42.39N  71.10W
06/08/2012                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND UTILITY POLE DOWN BLOCKING WARREN STREET

0528 PM     FLOOD            SOMERVILLE              42.39N  71.10W
06/08/2012                   MIDDLESEX          MA   AMATEUR RADIO

            SECTION OF CEDAR STREET IS CLOSED DUE TO FLOODING

0529 PM     LIGHTNING        QUINCY                  42.26N  71.01W
06/08/2012                   NORFOLK            MA   AMATEUR RADIO

            HOUSE HIT BY LIGHTNING WITH SMOKE COMING FROM ROOF.

0530 PM     TSTM WND DMG     BOSTON                  42.32N  71.07W
06/08/2012                   SUFFOLK            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON CALL STREET

&&

WS
Local storm report, Jun 8, 8:44 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
844 PM EDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     LIGHTNING        SOMERVILLE              42.39N  71.10W
06/08/2012                   MIDDLESEX          MA   AMATEUR RADIO

            HOUSE HIT BY LIGHTING WITH ROOF ON FIRE

0523 PM     HAIL             DORCHESTER              42.28N  71.08W
06/08/2012  M0.75 INCH       SUFFOLK            MA   AMATEUR RADIO

            AMATEUR RADIO

0528 PM     TSTM WND DMG     SOMERVILLE              42.39N  71.10W
06/08/2012                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND UTILITY POLE DOWN BLOCKING WARREN STREET

0528 PM     FLOOD            SOMERVILLE              42.39N  71.10W
06/08/2012                   MIDDLESEX          MA   AMATEUR RADIO

            SECTION OF CEDAR STREET IS CLOSED DUE TO FLOODING

0529 PM     LIGHTNING        QUINCY                  42.26N  71.01W
06/08/2012                   NORFOLK            MA   AMATEUR RADIO

            HOUSE HIT BY LIGHTNING WITH SMOKE COMING FROM ROOF

0530 PM     TSTM WND DMG     BOSTON                  42.32N  71.07W
06/08/2012                   SUFFOLK            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON CALL STREET

&&

WS
Special weather statement, Jun 8, 9:32 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
932 PM EDT FRI JUN 8 2012

CTZ003-004-RIZ001>004-090215-
EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-TOLLAND CT-WESTERN KENT RI-WINDHAM CT-
932 PM EDT FRI JUN 8 2012

AT 921 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTS TO 40 MPH
AND SMALL HAIL ALONG A LINE EXTENDING FROM BURRILLVILLE TO
TOLLAND...MOVING EAST AT 35 MPH. THESE THUNDERSTORMS WILL ALSO
PRODUCE VERY HEAVY DOWNPOURS WITH LOCAL STREET FLOODING.

* SOME LOCATIONS AFFECTED INCLUDE...WILLINGTON...COVENTRY...
POMFRET...MANSFIELD...STORRS...GLOCESTER...ASHFORD...FOSTER...
KILLINGLY...DANIELSON...SCITUATE AND CRANSTON. THESE STORMS WILL
ALSO LIKELY IMPACT THE GREATER PROVIDENCE AREA BETWEEN 10 AND 1030
PM.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4192 7246 4201 7175 4176 7141 4168 7220
      4171 7224 4168 7227

THOMPSON
Special weather statement, Jun 9, 12:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1213 AM EDT SAT JUN 9 2012

MAZ004-012-090500-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
1213 AM EDT SAT JUN 9 2012

AT 1211 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 3 MILES
SOUTH OF HOLDEN...OR ABOUT 4 MILES NORTHWEST OF WORCESTER...MOVING
SOUTHEAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WEST BOYLSTON...WORCESTER...
  AUBURN...BOYLSTON...SHREWSBURY...NORTHBOROUGH...GRAFTON...
  WESTBOROUGH...NORTHBRIDGE...UPTON...SOUTHBOROUGH AND HOPEDALE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4243 7195 4236 7162 4234 7162 4231 7158
      4233 7154 4233 7148 4227 7151 4226 7158
      4222 7160 4220 7159 4218 7155 4219 7151
      4209 7156 4227 7205

DUNTEN

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:32 PM EDTSpecial Weather StatementBOXProvidence43 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.